Alabama, 2015Lightning Strike in Alabama, July 5, 2015
July 5, 2015 · NWS MOB · 1 event in 1 county or zone
Thunderstorms developed across the area and produced frequent lightning. A girl playing volley was struck and later passed away from her injuries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 7
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across the area and produced frequent lightning. A girl playing volley was struck and later passed away from her injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 5, 4:18 AM CST, 8 hours 12 minutes earlier.
Area forecast discussion, Jul 5, 4:18 AM CST, 8 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
518 AM CDT SUN JUL 5 2015
.SHORT TERM [TODAY AND TONIGHT]...AN UPPER LEVEL LOW IS LOCATED OVER
THE VICINITY OF CENTRAL TN EARLY THIS MORNING AND THE BASE OF THE
ASSOCIATED TROUGH AXIS EXTENDS SOUTHWARD ACROSS MS AND AL. A VERY
MOIST AIRMASS REMAINS IN PLACE ACROSS OUR FORECAST AREA ON THE BASE
OF THE UPPER TROUGH AXIS EARLY THIS MORNING...WITH SATELLITE BLENDED
TOTAL PRECIPITABLE WATER ESTIMATES RANGING FROM AROUND 1.8 TO 1.9
INCHES ACROSS THE REGION. AN EMBEDDED SHORTWAVE TROUGH TRANSLATING
FROM SOUTH CENTRAL PORTIONS OF MS TOWARD WESTERN AL IS AIDING IN THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS INTERIOR
PORTIONS OF SOUTHEAST MS AND SOUTHWEST AL EARLY THIS MORNING...SOME
OF WHICH HAVE PRODUCED LOCALLY HEAVY RAINFALL OVER PORTIONS OF
CHOCTAW...WASHINGTON AND CLARKE COUNTIES. SKIES ARE OTHERWISE
OVERCAST OVER MOST LOCATIONS WITH ABUNDANT MID AND UPPER LEVEL
MOISTURE SPREADING OVERHEAD. SOME PATCHY FOG HAS BEEN NOTED NEAR THE
COAST...BUT VISIBILITY HAS REMAINED ABOVE 2 MILES.
THE UPPER LEVEL LOW OVER CENTRAL TN EARLY THIS MORNING IS FORECAST
TO SLOWLY LIFT NORTHEASTWARD TOWARD THE APPALACHIAN MOUNTAINS TODAY
AND TONIGHT...WHILE THE ASSOCIATED TROUGH AXIS ALSO SLOWLY MOVES
EASTWARD ACROSS THE DEEP SOUTH AND THE SOUTHEAST STATES. A VERY
MOIST AIRMASS WILL REMAIN ENTRENCHED ACROSS THE CWFA ON THE BASE OF
THE TROUGH AXIS TODAY...WITH PRECIPITABLE WATER VALUES CONTINUING TO
RANGE FROM 1.75 TO AROUND 2 INCHES. HIGH RESOLUTION MODEL DATA
CONTINUES TO INDICATE THAT COVERAGE OF SHOWERS AND SOME THUNDERSTORM
ACTIVITY WILL CONTINUE TO INCREASE AND SPREAD EASTWARD ACROSS
SOUTHEAST MS AND SOUTHWEST AL THROUGH AROUND 12Z...WITH A GRADUAL
EASTWARD DEVELOPMENT INTO SOUTH CENTRAL AL AND THE NORTHWEST FL
PANHANDLE THROUGH THE REST OF THE MORNING. GIVEN THE LATEST RADAR
TRENDS AND CONSIDERING THE AVAILABLE DEEP LAYER MOISTURE AND
EASTWARD PROGRESSION OF THE SHORTWAVE TROUGH AXIS...WE HAVE OPTED TO
RAISE POPS TO CATEGORICAL LEVELS OVER A GOOD PORTION OF THE FORECAST
AREA THIS MORNING. THERE COULD BE A BRIEF BREAK AFTER THE INITIAL
WAVE OF PRECIPITATION MOVES THROUGH THIS MORNING...BUT HIGH
RESOLUTION AND SHORT RANGE MODEL DATA SHOWS AGREEMENT WITH
DEVELOPMENT OF ANOTHER BATCH OF CONVECTION THIS AFTERNOON...
PARTICULARLY OVER SOUTHEAST MS AND SOUTHWEST AL. FOR AFTERNOON
POPS...WILL GO WITH LIKELY COVERAGE OVER THE ABOVE MENTIONED
AREAS...WITH 40-50 PERCENT COVERAGE INDICATED OVER THE REMAINDER OF
THE REGION FOR NOW. MAXIMUM MLCAPE VALUES BETWEEN 1000-2000 J/KG ARE
EXPECTED BY THIS AFTERNOON...SO THE POTENTIAL REMAINS FOR A FEW
STRONG TO MARGINALLY SEVERE STORMS ACROSS THE REGION AGAIN DURING
THE AFTERNOON...WITH LOCALLY DAMAGING WINDS THE PRIMARY HAZARD.
LOCALLY HEAVY RAINFALL COULD ALSO RESULT IN LOCALIZED FLOODING
TODAY. GENERALLY TRENDED TOWARD A BLEND OF MOS GUIDANCE FOR
TEMPERATURES TODAY...LEANING TOWARD THE WARMER NUMBERS GIVEN TRENDS
OF LATE...BUT ALSO CONSIDERING PRECIPITATION COVERAGE TODAY.
CONVECTIVE COVERAGE SHOULD DECREASE TONIGHT...THOUGH THERE IS STILL
POTENTIAL FOR ISOLATED TO SCATTERED SHOWERS AND STORMS TO DEVELOP
AGAIN LATE TONIGHT AS ANOTHER SHORTWAVE TROUGH EMBEDDED WITHIN WEST
TO NORTHWEST FLOW MOVES OVER THE REGION. WILL KEEP THE BETTER
COVERAGE TRENDED OVER INTERIOR PORTIONS OF THE CWFA. LOWS TONIGHT
LOOK TO RANGE FROM THE UPPER 60S TO AROUND 70 OVER THE INTERIOR TO
THE LOWER TO MID 70S NEAR THE COAST. /21
THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.
[MONDAY AND TUESDAY]...THE MID LEVEL TROUGH CONTINUES TO SLIDE OFF
TO THE NORTHEAST THROUGH THE SHORT TERM PERIOD. WITH LESS INFLUENCE
FROM THE TROUGH AND HIGH PRESSURE STARTING TO NUDGE INTO THE REGION
...RAIN CHANCES WILL BE SIGNIFICANTLY LOWER WITH EACH DAY...IN
COMPARISON TO TODAY. THAT BEING SAID...MUCH OF THE AREA REMAINS
FAVORABLE FOR SCATTERED CONVECTION WITH 30 TO 40 PERCENT POPS ON
MONDAY.
RAIN AND CLOUD COVER WILL CAUSE TEMPERATURES TO STRUGGLE TO HIT 90
ON MONDAY BEFORE THE WARM-UP REALLY BEGINS ON TUESDAY. HEAT INDICES
LIKELY APPROACHING 100 ACROSS MUCH OF THE AREA TUESDAY AFTERNOON.
OVERNIGHT...TEMPERATURES WILL DIP INTO THE LOW 70S INLAND AND HOVER
IN THE UPPER 70S ALONG THE BEACHES. 07/MB
.LONG TERM [WEDNESDAY THROUGH SUNDAY]...RELATIVELY QUIET IN THE
EXTENDED FORECAST IN COMPARISON TO THE ACTIVE PAST FEW DAYS. IN THE
WAKE OF THE MID LEVEL TROUGH THAT GRIPPED THE REGION EARLY IN THE
WEEK...THE BERMUDA HIGH BUILDS IN THROUGH NEXT WEEKEND. HIGHER
MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED SHOWERS AND STORMS
IN THE FORECAST EACH AFTERNOON. DIURNAL CONVECTION SHOULD REMAIN
FOCUSED ACROSS THE SOUTHERN PORTION OF THE AREA ALONG THE SEA BREEZE
THROUGH NEXT WEEKEND.
TEMPERATURES WILL CONTINUE THE WARMING TREND THROUGH THE WORK WEEK
AND INTO NEXT WEEKEND SINCE SKIES WILL BE MOSTLY SUNNY AND RAIN
CHANCES CLOSER TO CLIMO. HIGHS IN THE MID 90S EXPECTED THROUGH THE
WORK WEEK WITH UPPER 90S NEXT WEEKEND. THE PRESENCE OF HIGHER
MOISTURE WILL RE-INTRODUCE HEAT INDICES ABOVE 100 INTO THE FORECAST
BY MID WEEK...WITH THE HIGHEST VALUES LIKELY NEXT WEEKEND. OVERNIGHT
TEMPERATURES FALL INTO THE LOW 70S INLAND AND UPPER 70S ACROSS THE
BEACHES EACH NIGHT...WITH THE MUGGINESS STICKING AROUND THROUGH THE
EXTENDED. 07/MB
&&
.AVIATION...05.12Z TERMINAL FORECAST DISCUSSION...THE PRIMARY
AVIATION IMPACTS EARLY THIS MORNING INCLUDE PATCHY MVFR TO IFR NEAR
THE IMMEDIATE COAST GENERALLY PRIOR TO 05.13Z AND THE EXPECTED
DEVELOPMENT OF NUMEROUS SHRA/TSRA THROUGH THE MORNING HOURS. REDUCED
CIGS AND VISIBILITY AND GUSTY WINDS CAN BE EXPECTED WITH THE
STRONGER CONVECTION THAT DEVELOPS TODAY. LIGHT WINDS THIS MORNING
WILL BECOME SOUTHWEST TO WEST 5-10 KNOTS THIS AFTERNOON. /21
&&
.MARINE...SHOWERS AND STORMS WILL INCREASE IN COVERAGE OVER THE
MARINE AREA TODAY AS AN UPPER LEVEL SYSTEM PASSES ACROSS THE CENTRAL
GULF COAST REGION AND NORTHERN GULF WATERS. WINDS AND SEAS WILL BE
LOCALLY HIGHER NEAR THE STRONGER STORMS THAT DEVELOP. OUTFLOW FROM
CONVECTION COULD RESULT IN INCREASED WIND SHIFTS OVER PORTIONS OF
THE MARINE AREA TODAY. A LIGHT TO OCCASIONALLY MODERATE SOUTH TO
SOUTHWEST WIND FLOW PATTERN WILL OTHERWISE PREVAIL THROUGH THE MIDDLE
OF NEXT WEEK AS A SURFACE RIDGE OF HIGH PRESSURE CONTINUES TO STRETCH
FROM THE WESTERN ATLANTIC TO THE CENTRAL GULF. SHOWERS AND STORMS
SHOULD BECOME MORE ISOLATED IN COVERAGE AFTER TODAY. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 87 72 89 72 92 / 80 20 30 10 20
PENSACOLA 87 75 89 75 90 / 80 20 30 20 20
DESTIN 84 76 88 77 89 / 80 20 20 20 20
EVERGREEN 86 69 89 70 93 / 80 30 30 20 20
WAYNESBORO 86 69 90 72 94 / 80 30 30 10 20
CAMDEN 85 69 88 71 92 / 80 40 30 20 20
CRESTVIEW 88 70 90 70 93 / 80 20 30 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 5, 5:15 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SUN JUL 5 2015
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
615 AM CDT SUN JUL 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND STORMS EXPECTED TO CONTINUE THROUGH EARLY
EVENING. A FEW STRONG TO MARGINALLY SEVERE STORMS POSSIBLE TODAY.
DAMAGING WINDS TO 60 MPH WILL BE THE PRIMARY HAZARD. FREQUENT CLOUD
TO GROUND LIGHTNING AND HEAVY RAIN POSSIBLE WITH STRONGER STORMS.
LOCALIZED FLOODING POSSIBLE...ESPECIALLY ACROSS INTERIOR LOCATIONS
THAT ALREADY RECEIVED 2 TO 4 INCHES OVER THE LAST 24 HOURS.
A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED STORMS EXPECTED EACH AFTERNOON...ESPECIALLY ACROSS THE
SOUTHERN PORTION OF THE AREA FOCUSED ALONG THE SEA BREEZE. ANY STRONGER
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING...GUSTY WINDS AND HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED.
GMZ630>635-650-655-670-675-061115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
615 AM CDT SUN JUL 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND STORMS EXPECTED TO CONTINUE THROUGH EARLY
EVENING. ANY STRONGER STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY WINDS OVER 30 KNOTS...LOCALLY HIGHER WAVES...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED
SHOWERS AND STORMS EACH AFTERNOON...ESPECIALLY ACROSS THE NEARSHORE
WATERS.
In the hours before
Special weather statement, Jul 5, 7:05 AM CST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
805 AM CDT SUN JUL 5 2015
ALZ059-FLZ201-203-204-051345-
ESCAMBIA AL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
SANTA ROSA COASTAL FL-
805 AM CDT SUN JUL 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...SANTA ROSA
AND NORTHERN ESCAMBIA COUNTIES UNTIL 845 AM CDT...
AT 804 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF I65 AND AL 21 TO 6 MILES
SOUTHWEST OF WHITFIELD TO FLORIDATOWN...AND MOVING NORTHEAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
MILTON... BREWTON...
EAST BREWTON... CENTURY... FLOMATON...
PACE... BAGDAD... JAY...
RIVERVIEW... POLLARD... PEA RIDGE...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 40 TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3056 8721 3057 8721 3066 8727 3122 8750
3125 8678 3058 8680 3057 8699 3058 8699
3058 8700 3059 8703 3057 8700 3057 8707
3056 8714 3058 8715 3058 8718 3056 8718
TIME...MOT...LOC 1304Z 246DEG 14KT 3106 8738 3081 8712 3058 8717Special weather statement, Jul 5, 10:05 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1105 AM CDT SUN JUL 5 2015
ALZ265-051700-
MOBILE COASTAL AL-
1105 AM CDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY UNTIL
NOON CDT...
AT 1104 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAYOU LA
BATRE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BAYOU LA BATRE... SOUTHERN GRAND BAY... CODEN...
EASTERN DAUPHIN ISLAND...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3025 8821 3026 8815 3032 8816 3032 8823
3036 8819 3032 8826 3038 8824 3039 8839
3038 8838 3038 8839 3046 8840 3048 8810
3033 8814 3027 8809 3032 8815 3025 8808
TIME...MOT...LOC 1604Z 273DEG 15KT 3037 8832Special weather statement, Jul 5, 11:18 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1218 PM CDT SUN JUL 5 2015
MSZ067-075-076-051815-
PERRY MS-WAYNE MS-GREENE MS-
1218 PM CDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREENE...
SOUTHWESTERN WAYNE AND NORTHERN PERRY COUNTIES UNTIL 115 PM CDT...
AT 1218 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RICHTON...
MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
RICHTON...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3144 8899 3143 8894 3145 8894 3154 8874
3128 8863 3120 8906 3137 8914
TIME...MOT...LOC 1718Z 250DEG 12KT 3131 8902Special weather statement, Jul 5, 12:09 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
109 PM CDT SUN JUL 5 2015
ALZ051-052-MSZ067-075-076-051915-
WASHINGTON AL-CHOCTAW AL-PERRY MS-WAYNE MS-GREENE MS-
109 PM CDT SUN JUL 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...
SOUTHWESTERN CHOCTAW...GREENE...WAYNE AND PERRY COUNTIES UNTIL 215 PM
CDT...
AT 107 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES WEST OF SILAS TO NEAR BUCKATUNNA TO 9
MILES NORTHEAST OF RICHTON TO EASTABUCHIE...AND MOVING SOUTHEAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO... CHATOM... RICHTON...
LEAKESVILLE... BEAUMONT... NEW AUGUSTA...
STATE LINE... MILLRY... SILAS...
MCLAIN... MCINTOSH... SAINT STEPHENS...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3143 8915 3143 8894 3182 8894 3189 8847
3174 8810 3160 8808 3150 8791 3144 8793
3140 8791 3138 8795 3139 8791 3127 8795
3126 8799 3122 8793 3114 8808 3114 8833
3111 8833 3110 8847 3108 8915
TIME...MOT...LOC 1807Z 300DEG 25KT 3182 8848 3159 8860 3148 8887 3142
8929Lightning, Baldwin
- When
- July 5, 12:30 PM CST
- Where
- Baldwin County, Ft Morgan
- Deaths
- 1 direct, 0 indirect
- Injuries
- 0 direct, 7 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.230, -88.020
Lightning struck a 12 year old girl playing volleyball on Fort Morgan. There were 7 other near her that were affected by the closeness of the strike. However, only the girl was transported to the hospital. She passed away two days later from her injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, July 5 to 10, 2015$17 million · EF0 · 102 events
- Damaging Winds in Florida, July 5, 20151 death · 2 injured · $2,000 · 52 kt wind · 12 events
- Flash Flooding in Virginia, July 5, 2015$3.7 million · 4 events
- Tropical Storm in Guam, July 5 to 6, 2015$2.0 million · 1 event
- Hail and Damaging Winds in Nebraska, July 5, 2015$133,000 · 2.75 in hail · 19 events
- Flash Flooding in West Virginia, July 5, 2015$190,000 · 7 events
- Flash Flooding and Lightning Strikes in Minnesota, July 5 to 6, 2015$202,000 · 4 events
- Flash Flooding and Damaging Winds in Iowa, July 5 to 6, 2015$60,000 · 56 kt wind · 29 events
- Flash Flooding and Damaging Winds in Louisiana, July 5, 2015$71,000 · 55 kt wind · 7 events
- Flash Flooding and Debris Flow in Utah, July 5 to 9, 2015$50,000 · 67 kt wind · 8 events
- Flash Flooding and Damaging Winds in Mississippi, July 5, 2015$43,000 · 50 kt wind · 11 events
- Damaging Winds in Kansas, July 5, 2015$55,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576207.